Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 360, NWS Baltimore/Washington

October 18, 20124 counties in Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Oct 18, 2012, 8:53 PM EDT for 4 counties in Virginia. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2012, 8:53 PM EDT (00:53 UTC)
Expired
Oct 18, 2012, 9:45 PM EDT
In force
52 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Page County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA

The radar

The Sterling radar (KLWX), 96 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 18, 9:15 PM EDTHAIL 1Kings Crossing, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

071 
WUUS51 KLWX 190053
SVRLWX
VAC139-165-171-187-190145-
/O.NEW.KLWX.SV.W.0360.121019T0053Z-121019T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
853 PM EDT THU OCT 18 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ROCKINGHAM COUNTY IN WESTERN VIRGINIA...
  SHENANDOAH COUNTY IN NORTHWEST VIRGINIA...
  SOUTHWESTERN WARREN COUNTY IN NORTHWEST VIRGINIA...
  NORTHERN PAGE COUNTY IN NORTHWEST VIRGINIA...

* UNTIL 945 PM EDT

* AT 851 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR BROADWAY...
  OR 10 MILES NORTHEAST OF HARRISONBURG...AND WAS MOVING NORTHEAST AT
  40 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
  QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT JACKSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3899 7847 3884 7826 3845 7872 3857 7889
TIME...MOT...LOC 0054Z 222DEG 35KT 3858 7873

$$
1 follow-up statement
267 
WWUS51 KLWX 190107
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
907 PM EDT THU OCT 18 2012

VAC139-165-171-187-190145-
/O.CON.KLWX.SV.W.0360.000000T0000Z-121019T0145Z/
ROCKINGHAM VA-SHENANDOAH VA-WARREN VA-PAGE VA-
907 PM EDT THU OCT 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR PAGE...WARREN...SHENANDOAH AND ROCKINGHAM COUNTIES...

AT 903 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 7 MILES EAST OF
TIMBERVILLE...OR 18 MILES NORTHEAST OF HARRISONBURG...AND WAS MOVING
NORTHEAST AT 40 MPH.

THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLF BALLS
AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  HAMBURG...
  MOUNT JACKSON...
  KINGS CROSSING...
  EDINBURG...
  RILEYVILLE...
  SAINT DAVIDS CHURCH...
  COMPTON...
  WOODSTOCK...
  SEVEN FOUNTAINS...
  BENTONVILLE...
  MAURERTOWN...
  TOMS BROOK...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.

LAT...LON 3855 7861 3869 7877 3899 7847 3884 7826
TIME...MOT...LOC 0107Z 222DEG 35KT 3865 7861

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 3:08 PM EDT, 5 hours 45 minutes earlier.

Area forecast discussion, Oct 18, 3:08 PM EDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
308 PM EDT THU OCT 18 2012

.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE CENTRAL MID ATLANTIC LATE
THURSDAY NIGHT INTO FRIDAY MORNING. AN UPPER TROUGH WILL THEN
PERSIST ACROSS THE NORTHEASTERN STATES THROUGH SATURDAY. HIGH
PRESSURE WILL BUILD BACK ACROSS THE REGION FROM THE WEST SATURDAY
THROUGH MONDAY...AND PERSIST WELL INTO NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
POWERFUL VERTICALLY STACKED LOW WILL CONTINUE TO PINWHEEL OVER THE
PLAINS AND EJECT SLOWLY EAST ACROSS THE GREAT LAKES STATES TONIGHT
AND FRIDAY. THE MAIN BAND OF SHOWERS AND THUNDERSTORMS WILL APPROACH
THE WESTERN SLOPES OF THE ALLEGHENY FRONT AROUND 21Z AND PROGRESS
EAST ACROSS CENTRAL AND NORTHERN VIRGINIA AND THROUGH THE
DC/BALTIMORE METRO AREAS BETWEEN 01 AND 05Z. BUFKIT SOUNDINGS
STILL INDICATE AN INCREASING LOW LEVEL JET LATE THIS AFTERNOON
INTO TONIGHT AHEAD OF THE FRONT. CAPES ARE LOW AND SHEAR HIGH BUT
GIVEN STRONGER WINDS JUST ABOVE THE DECK WILL STILL HIGHLIGHT
ISOLATED THREAT FOR DAMAGING WIND GUSTS IN SHOWERS AND STORMS.

PRECIPITATION WILL LAG BEHIND THE BOUNDARY DURING AT LEAST THE FIRST
PART OF FRIDAY ESPECIALLY OVER EASTERN SECTIONS OF THE FORECAST
AREA. WILL KEEP CHANCES MUCH OF THE MORNING INTO THE AFTERNOON
HOURS. HIGH TEMPERATURES WILL STILL RISE ABOVE NORMAL DURING FRIDAY
BUT CONDITIONS WILL BE NOTICEABLY DRIER.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/...
SPRAWLING CLOSED LOW EJECTS NORTHEAST FROM THE CENTRAL GREAT LAKES
FRIDAY NIGHT...WITH AN UPR TROUGH PERSISTING ACROSS THE MID ATLANTIC
THROUGH SATURDAY. SFC HIGH PRESSURE SOUTH OF THE LOW...WILL BUILD
EAST INTO THE MID ATLANTIC THROUGH THIS TIME...LIMITING THE EXTENT
OF PRECIP TO THE POTOMAC HIGHLANDS AND NORTHWESTERN ZONES. ONE
EXCEPTION OCCURS AS THE TROF AXIS PUSHES EAST ACROSS THE MID ATLANTIC
SATURDAY AFTERNOON. COMBINATION OF PVA AND PEAK HEATING COULD
CAUSE SHOWERS INTO THE WRN BALT-WASH SUBURBS...WHERE SLIGHT CHANCE
POPS WERE INTRODUCED. TEMPERATURES RETURN TO NORMAL FOR THE
WEEKEND AS MID CONTINENTAL AIR BUILDS IN FROM THE WEST WITH THE
HIGH PRESSURE. MIN TEMPS FRIDAY NIGHT MID TO UPR 30S IN THE
POTOMAC HIGHLANDS...LOW TO MID 40S PIEDMONT AND WEST...LOW 50S
COASTAL PLAINS. MAX TEMPS SATURDAY LOW TO MID 60S WEST OF THE BLUE
RIDGE...MID TO UPR 60S EAST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
SATURDAY NIGHT WELL INTO NEXT WEEK...A DOMINATING RIDGE BUILDS IN
THE WAKE OF THE GREAT LAKES LOW WITH A SFC HIGH PERSISTING ACROSS
THE E-CNTRL CONUS PERHAPS THROUGH NEXT WEEK /PER RECENT ECMWF RUNS/
OR PERHAPS SHUNTING TO THE SERN CONUS BY MID NEXT WEEK WITH A WEAK
COLD FRONT ENTERING THE MID ATLANTIC /PER RECENT GFS RUNS/. DRY AND
SEASONABLE SUNDAY THROUGH TUESDAY WITH A SLIGHT WARMING TREND...NO
FREEZES EXPECTED THROUGH NEXT WEEK. ONLY SLIGHT CHANCE POPS FOR THE
POTOMAC HIGHLANDS IN THE MIDWEEK FOR NOW.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
MOSTLY VFR CONDITIONS EXPECTED THE NEXT FEW HOURS THEN SHOWER AND
ISOLATED THUNDERSTORM COVERAGE WILL RAMP UP FROM WEST TO EAST AFTER
21Z. MAIN IMPACT FOR TAF SITES WILL BE AFTER 21Z AND MORE TOWARD THE
00Z TO 04Z TIMEFRAME WITH ACTIVITY PERSISTING INTO THE OVERNIGHT
OVER EASTERN SECTIONS. PATCHY FOG POSSIBLE. ANY SHOWER OR
THUNDERSTORM THAT AFFECTS THE TERMINALS WILL BE CAPABLE OF PRODUCING
STRONG WIND GUSTS AOA 40 KTS.

CONDITIONS WILL IMPROVE FROM WEST TO EAST MID TO LATE MORNING FRIDAY
OVER WESTERN AND CENTRAL SECTIONS AND DURING THE AFTERNOON OVER THE
EAST.

SWLY FLOW SHIFTS NWLY FRIDAY NIGHT BEHIND THE ACTUAL COLD FRONT. UPR
TROUGH KEEPS MID LEVEL CLOUDS AND POSSIBLE LIGHT RAIN NW OF
BALT-WASH /INCL KMRB/ SATURDAY AFTERNOON. HIGH PRESSURE AND VFR THEN
SATURDAY NIGHT WELL INTO NEXT WEEK. MORNING FOG CHANCES MONDAY AND
TUESDAY NIGHTS.

&&

.MARINE...
SMALL CRAFT CONDITIONS WILL CONTINUE TO RAMP UP FOR THE REMAINDER OF
THIS AFTERNOON AND EVENING WITH GUSTS APPROACHING 25 TO 30 KTS AT
TIMES. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL
CROSS THE WATERS LATER TONIGHT. SOME OF THESE STORMS COULD MIX DOWN
STRONGER GALE FORCE WIND GUSTS. WILL MONITOR THIS POTENTIAL
THROUGHOUT THIS EVENING.

COLD FRONT WILL CROSS THE WATERS OVERNIGHT INTO FRIDAY BUT SMALL
CRAFT CONDITIONS WILL BE POSSIBLE FRIDAY AFTERNOON INTO THE EARLY
EVENING.

SLY FLOW CONTINUES INTO FRIDAY EVENING BEFORE VEERING WLY. CONTINUED
SCA UNTIL 8PM FRIDAY. WLY FLOW BELOW SCA CRIT THEN SAT/SUN AS HIGH
PRESSURE BUILDS. HIGH PRESSURE OVERHEAD/TRANQUIL MONDAY THROUGH THE
MIDDLE OF NEXT WEEK.

&&

.TIDES/COASTAL FLOODING...
INCREASING SOUTHERLY FLOW AND CHANNELING AIDING IN POSITIVE TIDAL
ANOMALIES MAINLY OVER THE WESTERN CHESAPEAKE BAY. COASTAL FLOOD
ADVISORY HAS BEEN ISSUED FROM CALVERT NORTH TO HARFORD FOR TIDE
RISES ABOUT ONE FOOT ABOVE ASTRONOMICAL PREDICTION FOR THE NEXT
CYCLE. TIDES WILL RECEDE OVERNIGHT AS THE FRONT MOVES THROUGH.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...COASTAL FLOOD ADVISORY UNTIL 2 AM EDT FRIDAY FOR MDZ007-011-
     014-018.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ530>534-
     536>543.
     SMALL CRAFT ADVISORY FROM NOON TO 6 PM EDT FRIDAY FOR
     ANZ530>532-535-536-538>540-542.
     SMALL CRAFT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR ANZ533-
     534-537-541-543.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ535.

&&

SYNOPSIS...BAJ
NEAR TERM...KRW
SHORT TERM...BAJ
LONG TERM...BAJ
AVIATION...BAJ/KRW
MARINE...BAJ/KRW
TIDES/COASTAL FLOODING...KRW
Hazardous weather outlook, Oct 18, 7:50 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
750 PM EDT THU OCT 18 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
191000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
750 PM EDT THU OCT 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR THE SHORES OF THE
UPPER TIDAL POTOMAC RIVER UNTIL 2 AM EDT.

A COASTAL FLOOD ADVISORY IS IN EFFECT FOR THE WESTERN SHORE OF THE
BAY NORTH FROM CALVERT COUNTY UNTIL 2 AM TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS THROUGH THIS
EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH TONIGHT FOR
THE MARYLAND CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER FROM
INDIAN HEAD TO SMITH POINT.

SHOWERS AND THUNDERSTORMS WILL IMPACT THE REGION LATE THIS
EVENING. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FRIDAY AFTERNOON FOR THE
WATERS...THEN CONTINUES FOR SOUTHERN MARYLAND WATERS FRIDAY
EVENING.

MINOR COASTAL FLOODING MAY OCCUR NEAR TIMES OF HIGH TIDE FRIDAY
THROUGH FRIDAY EVENING ALONG THE SHORE OF THE TIDAL POTOMAC RIVER
AND THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-191000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
750 PM EDT THU OCT 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL IMPACT THE REGION LATE THIS
EVENING. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS LATE THIS AFTERNOON AND
EVENING.

In the hours before

Special weather statement, Oct 18, 8:45 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
845 PM EDT THU OCT 18 2012

VAZ026-027-029-190115-
SHENANDOAH VA-PAGE VA-ROCKINGHAM VA-
845 PM EDT THU OCT 18 2012

...STRONG THUNDERSTORM TO AFFECT SHENANDOAH...PAGE AND ROCKINGHAM
COUNTIES...

AT 846 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF
LINVILLE...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE MOUNT JACKSON AND LURAY.

WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3883 7863 3867 7844 3841 7876 3854 7893
TIME...MOT...LOC 0046Z 222DEG 43KT 3855 7876

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 8:45 PM EDTSpecial Weather StatementLWXRockingham30 min
Oct 18, 9:17 PM EDTSpecial Weather StatementLWXFrederick, City of Winchester28 min
Oct 18, 9:21 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick, Shenandoah, Warren, City of Winchester39 min
Oct 18, 9:26 PM EDTSpecial Weather StatementLWXMadison, Rappahannock34 min
Oct 18, 9:40 PM EDTSpecial Weather StatementLWXRockingham, Shenandoah35 min
Oct 18, 9:41 PM EDTSevere Thunderstorm WarningLWXClarke, Fauquier, Loudoun, Page, Rappahannock, Shenandoah and 1 more26 min
Oct 18, 10:08 PM EDTSpecial Weather StatementLWXFauquier, Loudoun37 min
Oct 18, 10:09 PM EDTSpecial Weather StatementLWXAlbemarle, City of Charlottesville36 min
Oct 18, 10:25 PM EDTSpecial Weather StatementLWXOrange35 min
Oct 18, 10:27 PM EDTSevere Thunderstorm WarningLWXLoudoun37 min
Oct 18, 10:43 PM EDTSpecial Weather StatementLWXLoudoun32 min
Oct 18, 10:49 PM EDTSpecial Weather StatementLWXOrange26 min
Oct 18, 11:10 PM EDTSpecial Weather StatementLWXOrange35 min
Oct 18, 11:16 PM EDTSevere Thunderstorm WarningLWXCulpeper, Madison, Orange29 min
Oct 18, 11:19 PM EDTSpecial Weather StatementLWXFauquier26 min
Oct 18, 11:38 PM EDTSpecial Weather StatementLWXAlbemarle, City of Charlottesville37 min
Oct 18, 11:44 PM EDTSpecial Weather StatementLWXCulpeper31 min
Oct 19, 12:04 AM EDTSmall Craft AdvisoryLWX3 hr
Oct 19, 12:12 AM EDTSpecial Weather StatementLWXPrince William, City of Manassas33 min
Oct 19, 12:49 AM EDTSpecial Weather StatementLWXArlington, Fairfax, City of Fairfax, City of Falls Church, City of Manassas Park41 min
Oct 19, 12:56 AM EDTSpecial Marine WarningLWX47 min
Oct 19, 3:12 AM EDTSpecial Weather StatementLWXSpotsylvania33 min
Oct 19, 8:14 AM EDTSpecial Marine WarningLWX26 min
Oct 19, 2:06 PM EDTSmall Craft AdvisoryLWX11 hr
Oct 19, 3:29 PM EDTCoastal Flood AdvisoryLWXArlington, City of Alexandria, City of Falls Church11 hr
Oct 19, 5:13 PM EDTSpecial Weather StatementLWXArlington, Fairfax, City of Alexandria, City of Falls Church32 min
Oct 19, 5:14 PM EDTSpecial Marine WarningLWX91 min
Oct 19, 5:48 PM EDTSpecial Weather StatementLWXArlington, Fairfax, City of Alexandria, City of Falls Church57 min
Oct 19, 5:53 PM EDTSpecial Marine WarningLWX97 min
Oct 19, 6:31 PM EDTSpecial Marine WarningLWX89 min
Oct 19, 6:50 PM EDTSpecial Weather StatementLWXArlington, City of Alexandria55 min
Oct 19, 7:59 PM EDTSpecial Marine WarningLWX91 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.